The Margins of Classical Homoeopathy, Part 1

Ranitidine has skin rash as a minor side-effect, but other than that her allopathic treatment did not seem likely to be causing her presenting problem. Both Ranitidine and Amlodipine, however, could have been causing some of her other symptoms (e.g., headache, flushing, nausea, and dizziness). Her intake of nutritional and vitamin complements – she was taking 1000 mg per day of Vitamin C and the lecithin – was not producing any noticeable effect on her skin problem. Consequently, I advised her to discontinue all her proprietary medication, but to continue with the allopathic prescriptions. Her allopathic practitioner was aware that I was treating her and had no objection provided she remained on Amlodipine. She was allergic to milk and milk products.

The first consultation was difficult as most of the symptoms she disclosed were possibly the side effects of her medication and it was hard to identify a good holistic picture. She appeared to be an Arsenicum constitutional type, meticulous in attention to detail, a great, detailed forward planner, a hoarder against a rainy day, a perfectionist. Many of her physical symptoms also pointed in that direction – digestive disorders, diarrhoea, tiredness, headaches, dizziness – but these could have been in part due to her medication. I decided to delay the selection of the first remedy until the next consultation (in two weeks), but she was very keen to start her “homoeopathic cure” immediately so I gave her Calendula O cream and some unmedicated Sac. lac. pills. (The prescription of a placebo is legal in the U.K.)

The next session took place as scheduled and confirmed my earlier diagnosis of an Arsenicum constitution. The cream had had no noticeable effect so was discontinued, and I prescribed Arsenicum 30C once daily for seven days and arranged a further session in two weeks.

Two weeks later she returned a much fitter woman, most of her symptoms had disappeared and she was feeling generally very well within herself. But she still had her skin problem as before. She was strangely upset by this. She acknowledged she was much better, but she had come to me to solve her skin problem and I had failed. I tried to explain the fundamentals of a homoeopathic cure, and prescribed Arsenicum 200C. (I do not usually repeat potencies.)

Again she returned with much the same result. She was much, much better in every way, but she still had the skin problem. Her allopathic doctor had taken her off the Ranitidine and she had had no difficulties. The skin problem appeared to be of a Sulphur type, itchy, burning, red, < bathing, < scratching. So I gave her Sulphur 6C in alternation with her constitutional at 30C. She was back within the week with her skin very much worse, but looking Natrum muriaticum rather than Sulphur.

It was now bleeding from cracks, no longer itchy. I saw this as a good sign, a possible aggravation even, so took her off both remedies and prescribed Nat-mur. 6C as she was still demanding treatment for her skin. (I resisted the temptation to revert to the placebo)

She returned with her skin problem still troubling her and this time it had reverted to Sulphur: the itch had returned and the bleeding stopped. I was clearly going nowhere with her treatment. Although she was a much healthier person than when we had first met I had not cured her skin problem and that was what she had consulted me about. I then decided to move to a combination remedy and selected:
Anacardium 200C
Sulphur 6C
Bovista 4X
Aconitum 30C

This combination is published in A Materia Medica of Homoeopathic Formulas by B. Copen, under ref C/14, and is one I had used successfully previously. She took it as a single drop twice per day for two weeks, and when she returned her skin was still damaged but was clearly much better with no new eruptions. I discontinued the remedy.

December 2nd, 2011 - Posted in Medicines | | Comments Off

Comments are closed.

Sorry, the comment form is closed at this time.